Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 22, NWS Milwaukee, WI

March 7, 2012

NWS Milwaukee, WI issued this small craft advisory at Mar 7, 2012, 4:07 PM CST. It took effect at Mar 7, 2012, 6:00 PM CST. It was in force for 45 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2012, 4:07 PM CST (22:07 UTC)
In effect from
Mar 7, 2012, 6:00 PM CST
Expired
Mar 9, 2012, 2:55 PM CST
In force
45 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

321 
WHUS73 KMKX 072207
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
407 PM CST WED MAR 7 2012

...GALE FORCE WINDS ENDING BUT BRISK WINDS AND HIGH WAVES TO
PERSIST MUCH OF THE EVENING...

.A COLD FRONT WILL CROSS THE COASTAL WATERS BETWEEN 9 AND 10 PM
THIS EVENING. SOUTH WINDS AHEAD OF THE FRONT WILL DECREASE AND
THEN DROP WELL BELOW 25 KNOTS AS THEY SHIFT TO THE NORTHWEST
BEHIND THE FRONT. WAVES WILL ALSO DIMINISH BELOW 4 FEET BEFORE MIDNIGHT.

LMZ643>646-080400-
/O.CON.KMKX.GL.W.0006.000000T0000Z-120308T0000Z/
/O.NEW.KMKX.SC.Y.0022.120308T0000Z-120308T0400Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
407 PM CST WED MAR 7 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE
NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM UNTIL 10 PM CST THIS
EVENING.

* WINDS: SOUTH 15 TO 25 KNOTS WITH GALE FORCE GUSTS TO 35 KNOTS
  UNTIL 6 PM...THEN DIMINISHING TO 10 TO 20 KNOTS WITH GUSTS TO 25
  KNOTS. HIGHEST MEASURED GUSTS TODAY INCLUDE 44 KNOTS AT WAUKEGAN
  AIRPORT...43 KNOTS AT KENOSHA HARBOR...40 KNOTS AT SHEBOYGAN
  HARBOR...40 KNOTS AT RACINE AIRPORT...38 KNOTS AT MILWAUKEE
  INTERNATIONAL AIRPORT...35 KNOTS AT MILWAUKEE HARBOR...AND 32
  KNOTS AT PORT WASHINGTON. 

* WAVES: 4 TO 7 FEET NORTH OF PORT WASHINGTON AND 3 TO 6 FEET 
  ELSEWHERE THIS AFTERNOON AND EVENING...DIMINISHING AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/MKX

CRAVEN
9 follow-up statements
780 
WHUS73 KMKX 080035
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
635 PM CST WED MAR 7 2012

...BRISK WINDS WILL CONTINUE THROUGH THURSDAY...

.A COLD FRONT WILL CROSS THE COASTAL WATERS BETWEEN 10 PM AND
MIDNIGHT THIS EVENING. BRISK SOUTHWEST WINDS WILL TURN NORTHWEST
BEHIND THE FRONT. THE WINDS WILL BRIEFLY WEAKEN DURING THE FRONTAL
PASSAGE BUT BECOME GUSTY AGAIN DURING THE EARLY MORNING HOURS AND
LAST THROUGH THURSDAY. HIGH WAVES THIS EVENING WILL SUBSIDE TO 1 TO 3
FEET AFTER MIDNIGHT.

LMZ643>646-080845-
/O.EXT.KMKX.SC.Y.0022.000000T0000Z-120309T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
635 PM CST WED MAR 7 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST
THURSDAY. 

* WINDS: SOUTHWEST WINDS 15 TO 25 KNOTS WITH WIND GUSTS TO 33
  KNOTS THIS EVENING...TURNING NORTHWEST 15 TO 25 KNOTS AFTER
  MIDNIGHT AND CONTINUING THROUGH THURSDAY. 

* WAVES: 3 TO 6 FEET SUBSIDING TO 1 TO 3 FEET AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
GEHRING
664 
WHUS73 KMKX 080327
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
927 PM CST WED MAR 7 2012

...BRISK WINDS WILL CONTINUE THROUGH THURSDAY...

.A COLD FRONT WILL CROSS THE COASTAL WATERS BETWEEN 11 PM AND
1 AM. SOME GALE FORCE WIND GUSTS WILL OCCUR BEFORE THE FRONT
ARRIVES. BRISK SOUTHWEST WINDS WILL TURN NORTHWEST BEHIND THE
FRONT. THE WINDS WILL BRIEFLY WEAKEN DURING THE FRONTAL PASSAGE
BUT BECOME GUSTY AGAIN DURING THE EARLY MORNING HOURS AND LAST
THROUGH THURSDAY. HIGH WAVES THIS EVENING WILL SUBSIDE TO 1 TO 3
FEET AFTER MIDNIGHT.

LMZ643>646-081130-
/O.CON.KMKX.SC.Y.0022.000000T0000Z-120309T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
927 PM CST WED MAR 7 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY.

* WINDS: SOUTHWEST WINDS 15 TO 30 KNOTS WITH WIND GUSTS TO 35 KNOTS
  THIS EVENING...TURNING NORTHWEST 15 TO 25 KNOTS AFTER MIDNIGHT
  AND CONTINUING THROUGH THURSDAY.

* WAVES: 3 TO 6 FEET SUBSIDING TO 1 TO 3 FEET AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
GEHRING
557 
WHUS73 KMKX 081004
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
404 AM CST THU MAR 8 2012

...BRISK WINDS WILL CONTINUE TODAY AND RETURN AGAIN LATER
TONIGHT...

.BLUSTERY NORTHWEST WINDS BEHIND A DEPARTING COLD FRONT WILL
CONTINUE TODAY. WIND SPEEDS AND GUSTS WILL REMAIN AT SMALL CRAFT
ADVISORY LEVELS DUE TO THE LINGERING PRESSURE GRADIENT BEHIND THE
FRONT.  

A BRIEF LULL IN WIND SPEEDS ARE EXPECTED LATE THIS AFTERNOON AND
EVENING AS THE PRESSURE GRADIENT TEMPORARILY RELAXES. A
REINFORCING PUSH OF COLD AIR ACROSS THE RELATIVELY WARMER WATERS
OF LAKE MICHIGAN WILL RESULT IN UNSTABLE CONDITIONS DEVELOPING
OVER THE LAKE. THESE CONDITIONS WILL ALLOW WIND GUSTS TO SMALL
CRAFT ADVISORY LEVELS TO RETURN TONIGHT AND LINGER INTO FRIDAY
MORNING.   

HENCE THE SMALL CRAFT ADVISORY HAS BEEN EXTENDED UNTIL MID-MORNING
FRIDAY. 

LMZ643>646-081815-
/O.EXT.KMKX.SC.Y.0022.000000T0000Z-120309T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
404 AM CST THU MAR 8 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST FRIDAY. 

* WINDS: WEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS...WILL
  DECREASE TO 10 TO 15 KNOTS THIS EVENING. THE WINDS WILL VEER TO
  THE NORTHWEST AND INCREASE TO 15 TO 25 KNOTS AGAIN OVERNIGHT...AND
  CONTINUE INTO FRIDAY MORNING BEFORE DIMINISHING.

* WAVES: 3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
768 
WHUS73 KMKX 081537
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
937 AM CST THU MAR 8 2012

...BRISK WINDS WILL CONTINUE TODAY AND RETURN AGAIN LATER
TONIGHT...

.BLUSTERY NORTHWEST WINDS BEHIND A DEPARTING COLD FRONT WILL
CONTINUE TODAY. WIND SPEEDS AND GUSTS WILL REMAIN AT SMALL CRAFT
ADVISORY LEVELS DUE TO THE LINGERING PRESSURE GRADIENT BEHIND THE
FRONT.

A BRIEF LULL IN WIND SPEEDS ARE EXPECTED LATE THIS AFTERNOON AND
EVENING AS THE PRESSURE GRADIENT TEMPORARILY RELAXES. A
REINFORCING PUSH OF COLD AIR ACROSS THE RELATIVELY WARMER WATERS
OF LAKE MICHIGAN WILL RESULT IN UNSTABLE CONDITIONS DEVELOPING
OVER THE LAKE. THESE CONDITIONS WILL ALLOW WIND GUSTS TO SMALL
CRAFT ADVISORY LEVELS TO RETURN TONIGHT AND LINGER INTO FRIDAY
MORNING.

LMZ643>646-082345-
/O.CON.KMKX.SC.Y.0022.000000T0000Z-120309T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
937 AM CST THU MAR 8 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. 

* WINDS: WEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30
  KNOTS...DIMINISHING TO 10 TO 15 KNOTS THIS EVENING. WINDS WILL
  VEER TO THE NORTHWEST AND INCREASE TO 15 TO 25 KNOTS AGAIN
  OVERNIGHT... AND PERSIST INTO FRIDAY MORNING BEFORE
  DIMINISHING.

* WAVES: 3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
081 
WHUS73 KMKX 082122
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
322 PM CST THU MAR 8 2012

...BRISK WINDS TO BRIEFLY DIMINISH THIS EVENING AND RETURN AGAIN
LATER TONIGHT...

.THERE WILL BE A BRIEF LULL IN THE BLUSTERY NORTHWEST WIND SPEEDS
EARLY THIS EVENING AS THE PRESSURE GRADIENT TEMPORARILY RELAXES. A
REINFORCING PUSH OF COLD AIR ACROSS THE RELATIVELY WARMER WATERS
OF LAKE MICHIGAN WILL RESULT IN UNSTABLE CONDITIONS DEVELOPING
OVER THE LAKE. THESE CONDITIONS WILL ALLOW WIND GUSTS TO SMALL
CRAFT ADVISORY LEVELS TO RETURN AROUND MIDNIGHT TONIGHT AND
LINGER INTO FRIDAY MORNING. WINDS AND WAVES WILL GRADUALLY
DIMINISH MIDDAY FRIDAY. 

LMZ643>646-090530-
/O.EXT.KMKX.SC.Y.0022.000000T0000Z-120309T2200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
322 PM CST THU MAR 8 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM CST FRIDAY. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS...
  DIMINISHING TO 10 TO 20 KNOTS THIS EVENING. WINDS INCREASE TO 15
  TO 25 KNOTS AGAIN AROUND MIDNIGHT... AND PERSIST INTO FRIDAY
  MORNING BEFORE DIMINISHING.

* WAVES: 2 TO 3 FEET...BUILDING TO 3 TO 5 FEET AFTER MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
476 
WHUS73 KMKX 090326
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
926 PM CST THU MAR 8 2012

...BRISK WINDS TONIGHT AND FRIDAY...

.ANOTHER COLD FRONT WILL CROSS LAKE MICHIGAN AROUND MIDNIGHT.
SOUTHWEST WINDS WILL TURN NORTHWESTERLY AND BECOME VERY GUSTY. A
FEW WIND GUSTS TO GALE FORCE ARE POSSIBLE WITH THE FRONTAL
PASSAGE. BRISK NORTHWEST WINDS WILL THEN PREVAIL IN THE WAKE OF
THE FRONT INTO FRIDAY. 

LMZ643>646-091130-
/O.CON.KMKX.SC.Y.0022.000000T0000Z-120309T2200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
926 PM CST THU MAR 8 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST FRIDAY. 

* WINDS: WEST WINDS 15 TO 25 KNOTS...TURNING NORTHWESTERLY 20 TO
  25 KNOTS WITH A FEW GUSTS TO 35 KNOTS IN THE EARLY MORNING.
  NORTHWEST WINDS 15 TO 25 KNOTS ON FRIDAY.

* WAVES: 1 TO 3 FEET...BUILDING TO 2 TO 4 FEET AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
GEHRING
582 
WHUS73 KMKX 090937
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
337 AM CST FRI MAR 9 2012

...BLUSTERY WINDS CONTINUING THIS MORNING...

.A LINGERING TIGHT PRESSURE GRADIENT AND LOW LEVEL COLD AIR
FLOWING ACROSS LAKE MICHIGAN WILL CAUSE BLUSTERY NORTHWEST WINDS
THIS MORNING. 

THE PRESSURE GRADIENT WILL RELAX THIS AFTERNOON AS HIGH PRESSURE
APPROACHES FROM THE WEST. THIS WILL RESULT IN DECREASING WINDS AND
WAVE HEIGHTS BELOW SMALL CRAFT ADVISORY LEVELS BY LATE AFTERNOON.

LMZ643>646-091745-
/O.CON.KMKX.SC.Y.0022.000000T0000Z-120309T2200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
337 AM CST FRI MAR 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WITH A FEW GUSTS TO 30
  KNOTS THIS MORNING...SUBSIDING TO 5 TO 15 KNOTS BY LATE
  AFTERNOON. 

* WAVES: 3 TO 5 FEET...DECREASING TO 1 TO 3 FEET. HIGHEST WAVES
  TOWARDS THE OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
006 
WHUS73 KMKX 091510
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
910 AM CST FRI MAR 9 2012

...BLUSTERY WINDS CONTINUING THIS MORNING...

.A LINGERING TIGHT PRESSURE GRADIENT AND LOW LEVEL COLD AIR
FLOWING ACROSS LAKE MICHIGAN WILL CAUSE BLUSTERY NORTHWEST WINDS
THIS MORNING.

THE PRESSURE GRADIENT WILL RELAX THIS AFTERNOON AS HIGH PRESSURE
APPROACHES FROM THE WEST. THIS WILL RESULT IN DECREASING WINDS
AND WAVE HEIGHTS BELOW SMALL CRAFT ADVISORY LEVELS BY LATE
AFTERNOON.

LMZ643>646-092200-
/O.CON.KMKX.SC.Y.0022.000000T0000Z-120309T2200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
910 AM CST FRI MAR 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WITH A FEW GUSTS TO 30 
  KNOTS THIS MORNING...SUBSIDING TO 5 TO 15 KNOTS BY LATE 
  AFTERNOON. 

* WAVES: 3 TO 5 FEET...DECREASING TO 1 TO 3 FEET. HIGHEST WAVES 
  TOWARDS THE OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
848 
WHUS73 KMKX 092055
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
255 PM CST FRI MAR 9 2012

...STRONG SOUTHWEST WINDS ON SATURDAY...

.WINDS HAVE EASED ACROSS THE NEARSHORE WATERS THIS AFTERNOON...SO
THE SMALL CRAFT ADVISORY IS BEING CANCELLED EARLY.

STRONG LOW LEVEL FLOW WILL THEN MOVE OVERHEAD BY DAYBREAK SATURDAY 
ON THE LEADING EDGE OF WARM AIR ADVECTION. GUSTY SOUTHWEST WINDS 
TO GALE FORCE ARE THUS EXPECTED AFTER SUNRISE AS THE PRESSURE
GRADIENT TIGHTENS...LASTING THROUGH THE DAYTIME HOURS. THE
OFFSHORE COMPONENT OF THE WINDS WILL KEEP WAVES FROM GETTING VERY
HIGH...THOUGH SOME HIGHER WAVES ARE POSSIBLE TOWARD SHEBOYGAN.

LMZ643>646-100500-
/O.CAN.KMKX.SC.Y.0022.000000T0000Z-120309T2200Z/
/O.NEW.KMKX.GL.W.0007.120310T1200Z-120311T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
255 PM CST FRI MAR 9 2012

...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY.
THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WINDS: SOUTHWEST INCREASING TO 20 TO 25 KNOTS WITH GUSTS TO 35
  KNOTS SATURDAY MORNING...LASTING THROUGH THE DAYTIME HOURS.

* WAVES: BUILDING TO 3 TO 5 FEET MOST PLACES SATURDAY...AS HIGH AS
  6 FEET TOWARD SHEBOYGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 7, 3:39 PM CST, 28 minutes earlier.

Area forecast discussion, Mar 7, 3:39 PM CST, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
339 PM CST WED MAR 7 2012

VERY SHORT TERM...TONIGHT AND THURSDAY.

TONIGHT-FORECAST CONFIDENCE HIGH

WELL DEFINED COLD FRONT TIMES TO MADISON AROUND 6 PM AND MILWAUKEE
AT 9 PM.  STRONG GUSTS IN THE 35 TO 40 KNOT RANGE HAVE ALREADY
DECREASED 5 TO 10 KNOTS AND THE WIND ADVISORY CAN EXPIRE ON TIME.

STRONG LOW LEVEL FRONTOGENETIC FORCING IS ACTING ON THE 50F
DEW POINTS AND A RATHER STRONG CONVECTIVE LINE WITH 40+ DBZ HAS
FORMED ALONG THE FRONT.  THE MODELS SHOW THIS NARROW BAND BECOMING
SOMEWHAT BROADER WITH TIME AND HAVING AN INCREASING TRAILING
STRATIFORM AREA AS THE EVENING WHERES ON.

BOTH NAM AND GFS SHOW ELEVATED MUCAPE ON THE ORDER OF 200-400
J/KG...WITH STRONG UPWARD MOTION OCCURRING RIGHT NEAR THE LFC.
ADDED ISOLATED THUNDER IN THE SOUTHEAST FOR A COUPLE OF HOURS THIS
EVENING AS FRONT GOES THROUGH.

RAPID COOLING BEHIND THE FRONT IS ALSO SHOWN...BUT BUFKIT SOUNDINGS
FROM BOTH GFS AND NAM SHOW THAT PRECIPITATION CUTS OF JUST AN HOUR
OR TWO BEFORE THE PRECIPITATION CAN END AS SNOW...SLEET...OR
FREEZING RAIN.  EVEN IF IT DOES END THAT WAY IN THE WEST IT WILL BE
LIGHT AND BRIEF AND NOT MUCH IMPACT EXPECTED.

THURSDAY-FORECAST CONFIDENCE HIGH

DEEP CYCLONIC NORTHWEST FLOW WITH STRONG COLD ADVECTION ON TAP.
SKIES SHOULD CLEAR FIRST THING AND POTENTIAL EXISTS FOR DEEP MIXED
LAYER AND GUSTY WINDS AGAIN.  POTENTIAL SEEMS TO BE ABOUT 10 KNOTS
LOWER THAN TODAY BASED ON MEAN WIND IN THE MIXED LAYER SO GUSTS
AROUND 30 KNOTS SEEM REASONABLE.  TEMPERATURES WILL BE SEASONABLY
COLDER.

SHORT TERM...THURSDAY NIGHT THROUGH SATURDAY.

UPPER RIDGING FRIDAY TO ZONAL FLOW SATURDAY. CUT-OFF LOW OVER SW
U.S. SLOWLY MOVES EAST WITH SOME POSITION DIFFERENCES BY 00Z SUNDAY
DUE TO TIMING/STRENGTH OF SHORT WAVE TROUGH ROTATING AROUND CENTRAL
CIRCULATION.

THURSDAY NIGHT AND FRIDAY...FORECAST CONFIDENCE MEDIUM TO HIGH.

CYCLONIC FLOW LIFTS NORTHEAST WITH TROUGH THURSDAY EVENING...WITH
COLD AIR ADVECTION ON NORTHWEST FLOW. GFS DEEPER INTO CWA WITH COLD
AIR ADVECTION DROPPING 925 MB TEMPERATURES AROUND 2C COLDER THAN
NAM AT 12Z FRIDAY. A BLENDED SOLUTION SEEMS REASONABLE...WITH
BLENDED LOWS FALLING BETWEEN THE SLIGHTLY WARMER MID 20 MOS GUIDANCE
NUMBERS...AND THE UPPER TEENS INDICATED BY THE 925 MB TEMPS.

NORTHERLY FLOW CONTINUES THROUGH MOST OF FRIDAY...WITH UPWARD
MODIFICATION OF 925 MB TEMPERATURES BY ABOUT 2C TO 4C SOUTHWEST LATE
IN THE AFTERNOON.  FORECAST SOUNDINGS SHOW DRY ADIABATIC MIXING UP
TO 900-875 MB SOUTHWEST...AND UP TO 850 MB NORTHEAST WITH DRY AIR
MASS IN PLACE FOR FRIDAY. WITH LINGERING COOL 925 MB TEMPERATURES
OFFSET BY EXPECTED SUNNY SKIES...WILL LEAN TOWARD WARMER MAV
GUIDANCE...WITH SOME LATE COOLING IN THE FAR EAST DUE TO WEAK EAST
WIND OFF OF LAKE MICHIGAN.

FRIDAY NIGHT AND SATURDAY...FORECAST CONFIDENCE HIGH.

EARLY LIGHT WINDS AND CLEAR SKIES ALLOW A FAIRLY QUICK DROP OFF
FRIDAY NIGHT...WITH WARM ADVECTION PUTTING A HALT TO THE DROP...BUT
THE DEVELOPING INVERSION NOT ALLOWING WARMING 925 MB TEMPS TO REACH
THE SURFACE...EXCEPT IN THE WEST WHERE INCREASING SURFACE WINDS WILL
ALLOW FOR SOME MIXING. WILL HAVE UPPER 20S WEST AND MID 20S EAST.

SOUTH TO SOUTHWEST FLOW SATURDAY WITH MIXING UP TO +5C TO +6C 925MB
TEMPERATURES YIELDS LOW TO MID 50F HIGHS.

LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY.

MODELS COMING SOMEWHAT MORE IN LINE WITH RELATIVE POSITIONING OF
MID/UPPER LOW AT 12Z SUNDAY. STILL SOME LOCATION AND TIMING ISSUES
AFTER 12Z AS LOW OPENS AND LIFTS NORTH AHEAD OF DIGGING WESTERN
TROUGH. GOING WITH A CONSENSUS BLEND BRINGS LIGHT WARM ADVECTION
RAIN INTO THE SOUTHWEST OVERNIGHT SATURDAY NIGHT. RAIN SPREADS OVER
ALL OF THE FORECAST AREA SUNDAY AS SHORT WAVE REACHES NW IL/SW WI BY
SUNDAY EVENING...AND ACROSS THE STATE SUNDAY NIGHT.

ANY LINGERING LIGHT RAIN BEHIND WAVE EXITS EASTERN WI MONDAY MORNING
WITH DEVELOPING WEST SOUTHWEST UPPER FLOW BRINGING ABOVE NORMAL
TEMPERATURES FOR THE REMAINDER OF THE PERIOD. AMOUNT OF WARMING IN
QUESTION WITH 12Z ECMWF JOINING THE GFS IN BRINGING A SECOND 500 MB
WAVE ACROSS IL TO NRN IN MONDAY NIGHT INTO TUESDAY.

AVIATION/00Z TAFS/...

VFR CEILINGS AND GUSTY WINDS FROM SOUTH WILL BE QUICKLY REPLACED BY
IFR CEILINGS AND MVFR VISIBILITIES BEHIND THE FRONT WITH A PERIOD OF
SHOWERS.  COULD EVEN BE A RUMBLE OF THUNDER IN THE EVENING IN THE
EASTERN TAF SITES.  WINDS GO TO NORTHWEST BEHIND THE FRONT AND
DECREASE MARKEDLY.

AT PRESENT SPEED WIND SHIFT AND HEAVIEST RAIN SHOWERS SHOULD REACH
KMSN AT 0030Z...KUES AT 0230Z...KMKE AT 0300Z...AND KENW AT 0330Z.

RAIN SHOWERS SHOULD END AFTER MIDNIGHT WITH CLEARING TOWARD 12Z AND
VFR CONDITIONS RETURNING.

MARINE...

GALE FORCE WINDS TO CONTINUE ESPECIALLY SOUTH OF PORT WASHINGTON FOR
A COUPLE MORE HOURS AND THEN SHOULD DROP OFF WITH FRONTAL PASSAGE
AND ABRUPT SHIFT TO NORTHWEST.  ALTHOUGH TYPICALLY WOULD NOT DO
THIS...ADDED A FOUR HOUR SMALL CRAFT ADVISORY FOLLOWING THE
EXPIRATION OF THE GALE WARNING TO COVER FOR HIGH WAVES AND GRADUALLY
DECREASING SOUTHWEST WINDS.

STRONG WARM ADVECTION WITH SOUTHWEST FLOW WILL LIKELY RESULT IN
SMALL CRAFT ADVISORY WINDS ON SATURDAY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR WIZ065-066-
     070>072.

LM...SMALL CRAFT ADVISORY UNTIL 10 PM CST THIS EVENING FOR LMZ643>646.

     GALE WARNING UNTIL 6 PM CST THIS EVENING FOR LMZ643>646.

&&

TONIGHT/THURSDAY AND AVIATION/MARINE...CRAVEN
THURSDAY NIGHT THROUGH WEDNESDAY...REM
Hazardous weather outlook, Mar 7, 3:33 PM CST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
333 PM CST WED MAR 7 2012

WIZ046-047-051-052-056>060-062>072-081800-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
333 PM CST WED MAR 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

A WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON FOR THE
MILWAUKEE...WAUKESHA...DELAVAN...BURLINGTON...RACINE AND KENOSHA
AREAS. AN ISOLATED THUNDERSTORM IS POSSIBLE AHEAD OF A COLD FRONT
CROSSING SOUTHERN WISCONSIN THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED IN THE NEXT SEVEN DAYS.

LMZ643>646-081800-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
333 PM CST WED MAR 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM FOR GALE FORCE GUSTS
TO 35 KNOTS. A TIGHT PRESSURE GRADIENT AHEAD OF AN APPROACHING
COLD FRONT IS PRODUCING THE STRONG GUSTY WINDS AND HIGH WAVES.

THE WINDS AND WAVES WILL DIMINISH AS THE COLD FRONT APPROACHES AND
MOVES THROUGH THE NEARSHORE WAVERS OF LAKE MICHIGAN TONIGHT. THE WINDS
WILL VEER FROM THE SOUTHWEST TO THE NORTHWEST. WIND SPEEDS WILL
LIKELY REMAIN AT SMALL CRAFT ADVISORY LEVELS BEHIND THE COLD
FRONT INTO THE LATE EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

STRENGTHENING SOUTHWEST WINDS BEHIND AN ADVANCING WARM FRONT WILL
LIKELY REACH SMALL CRAFT ADVISORY LEVELS SATURDAY.

REM
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Mar 7, 10:37 AM CST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1037 AM CST WED MAR 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     NON-TSTM WND GST 6 E KENOSHA AIRPORT     42.60N 87.81W
03/07/2012  M43.00 MPH       LMZ646             WI   C-MAN STATION

            MARINE GALE. PEAK WIND AT KENOSHA HARBOR 37 KNOTS. 6
            MEASURED GALE FORCE GUSTS SO FAR BETWEEN 740 AM AND 930
            AM.

0946 AM     NON-TSTM WND GST RACINE BATTEN AIRPORT   42.76N 87.81W
03/07/2012  M43.00 MPH       RACINE             WI   ASOS

            MARINE GALE. MEASURED 37 KNOTS AT KRAC.

0947 AM     HIGH SUST WINDS  RACINE BATTEN AIRPORT   42.76N 87.81W
03/07/2012  M30.00 MPH       RACINE             WI   ASOS

            2 MINUTE WINDS AT KRAC.

1001 AM     NON-TSTM WND GST BASSETT                 42.54N 88.23W
03/07/2012  M45.00 MPH       KENOSHA            WI   MESONET

            DW6766 BASSETT/TWIN LAKES AREA.

1004 AM     NON-TSTM WND GST LAKE GENEVA             42.59N 88.43W
03/07/2012  M45.00 MPH       WALWORTH           WI   MESONET

            CW9661.

&&

CRAVEN
Local storm report, Mar 7, 11:46 AM CST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1146 AM CST WED MAR 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     HIGH SUST WINDS  WEST BEND AIRPORT       43.42N 88.13W
03/07/2012  M30.00 MPH       WASHINGTON         WI   AWOS

            KETB 20026G36KT.

1115 AM     HIGH SUST WINDS  MONROE AIRPORT          42.62N 89.59W
03/07/2012  M30.00 MPH       GREEN              WI   AWOS

            KEFT 19026G35KT.

&&

CRAVEN
Local storm report, Mar 7, 12:34 PM CST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1234 PM CST WED MAR 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 AM     NON-TSTM WND GST MILWAUKEE INTERNATIONAL 42.94N 87.90W
03/07/2012  M39.00 MPH       MILWAUKEE          WI   ASOS

            MARINE GALE. PEAK WIND 34 KNOTS AT KMKE.

1130 AM     HIGH SUST WINDS  MILWAUKEE BRADFORD BEAC 43.06N 87.87W
03/07/2012  M30.00 MPH       MILWAUKEE          WI   C-MAN STATION

            MLWW3 SUSTAINED WIND 26 KNOTS GUSTING 33 KNOTS.

1200 PM     NON-TSTM WND GST 1 E SHEBOYGAN           43.75N 87.69W
03/07/2012  M46.00 MPH       LMZ643             WI   C-MAN STATION

            MARINE GALE. SUSTAINED 34 KNOTS...PEAK WIND 40 KNOTS.

&&

CRAVEN
Local storm report, Mar 7, 4:00 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
400 PM CST WED MAR 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     NON-TSTM WND GST MILWAUKEE BRADFORD BEAC 43.06N 87.87W
03/07/2012  M40.00 MPH       MILWAUKEE          WI   C-MAN STATION

            MLWW3 MARINE GALE. GUST TO 35 KNOTS. TWO OTHER GALE FORCE
            GUSTS MEASURED UP THROUGH 3 PM.

0300 PM     NON-TSTM WND GST 6 E KENOSHA AIRPORT     42.60N 87.81W
03/07/2012  M49.00 MPH       LMZ646             WI   C-MAN STATION

            KNSW3 MARINE GALE. PEAK WIND 43 KNOTS.

&&

CRAVEN

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 3:50 AM CSTWind AdvisoryMKXKenosha, Milwaukee, Racine, Walworth, Waukesha12 hr

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.